Alert archive / Arkansas / River Flood Warnings in 2019
River Flood Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 18, 2019, 8:47 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jun 18, 2019, 1:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 8:47 AM CDT (13:47 UTC)
- In effect from
- Jun 18, 2019, 1:00 PM CDT
- Expired
- Jun 19, 2019, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
356 WGUS44 KTSA 181347 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 847 AM CDT Tue Jun 18 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ARC033-131-182145- /O.NEW.KTSA.FL.W.0073.190618T1800Z-190619T0600Z/ /VBUA4.1.ER.190618T1800Z.190618T1800Z.190619T0000Z.NO/ 847 AM CDT Tue Jun 18 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Van Buren * from this afternoon to late tonight. * At 8:00 AM Tuesday, the stage was 21.86 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise to near flood stage this afternoon and remain at that level through early evening before falling. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
1 follow-up statement
227 WGUS84 KTSA 181940 FLSTSA Flood Statement National Weather Service Tulsa OK 240 PM CDT Tue Jun 18 2019 ...The Flood Warning is cancelled for the following rivers in Arkansas... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Arkansas River near Muskogee affecting Muskogee County. OKC115-190340- /O.EXT.KTSA.FL.W.0071.000000T0000Z-190621T1200Z/ /COMO2.1.ER.190617T0906Z.190617T2315Z.190621T0600Z.NO/ 240 PM CDT Tue Jun 18 2019 ...Flood Warning extended until Friday morning... The Flood Warning continues for The Neosho River near Commerce. * until Friday morning. * At 1:30 PM Tuesday, the stage was 14.71 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce fell below flood stage late this morning and will continue to fall to near 11.4 feet by tomorrow afternoon. Additional rainfall of around one inch is expected over the next 18 hours, which would cause the river to rise above flood stage again late Thursday morning. The river is expected to rise to near 15.5 feet by Thursday evening and then fall below flood stage Friday before dawn. Changes in the amount of rain that actually falls will impact how high the river rises, and interests near the river should continue to monitor updates to this forecast. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC101-190340- /O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/ /MKGO2.1.ER.190617T0951Z.190617T1230Z.000000T0000Z.NO/ 240 PM CDT Tue Jun 18 2019 The Flood Warning continues for The Arkansas River near Muskogee. * until further notice. * At 2:00 PM Tuesday, the stage was 27.71 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee is expected to fluctuate between 27.5 and 28.3 feet until further notice. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ ARC033-131-182010- /O.CAN.KTSA.FL.W.0073.000000T0000Z-190619T0600Z/ /VBUA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 240 PM CDT Tue Jun 18 2019 The Flood Warning is cancelled for The Arkansas River at Van Buren. * At 2:00 PM Tuesday, the stage was 21.73 feet. * Flood stage is 22.0 feet. * Forecast...The Arkansas River at Van Buren crested below flood stage at 21.9 feet. The river will remain below flood stage. && LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 18, 5:36 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 5:36 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 536 AM CDT Tue Jun 18 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. We are seeing some IFR conditions due to fog across northwest Arkansas this morning. This trend will continue for the next couple of hours. VFR conditions prevail for much of the day with conditions deteriorating this evening and Tonight as thunderstorms impact the region. && .PREV DISCUSSION... /Issued 334 AM CDT Tue Jun 18 2019/ DISCUSSION... Mid level vort max currently over SE CO appears rather impressive in morning vapor imagery and this feature will progress slowly eastward into central KS by this afternoon. Associated forcing within an increasingly unstable airmass is expected to support storm development afternoon west and north of the forecast area, with storms possibly spreading into NE OK by mid/late afternoon and continuing across the northern portions of the forecast area through the evening hours. Additional storms developing along the High Plains will congeal into a larger storm complex which will also track into the forecast area after midnight. Eventual track and evolution of the MCS overnight will likely be influenced by the degree of earlier evening storms. Both periods of storm activity will pose a severe weather risk, with the initial earlier evening storms remaining more cellular and maintaining both hail/wind potential with the overnight storms more focused on wind potential. The influence of the MCS should largely impact Wednesday w/ the effective sfc boundary being pushed to the far SE portions of the forecast area which focuses bulk of renewed stronger storm development more east and south of the area. Sfc high settles over the region Wednesday night with return flow and rising heights keeping Thursday warm and dry. The forecast Thursday night through Monday reflects the National Blend of Models. Low order precip chances are suspect in the Thursday night through Friday night period. Also currently good agreement for widespread convection Sat. night through Sunday as well defined wave interacts w/ frontal boundary across the region which could argue for higher precip chances. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Jun 18, 4:49 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 449 AM CDT Tue Jun 18 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 AM CDT Tue Jun 18 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Portions of northeast Oklahoma. ONSET...This Evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Tonight. DISCUSSION... Scattered thunderstorms are possible across northeast Oklahoma late this Afternoon and Evening as a strong upper level disturbance moves across the Plains. These storms will have the potential to be severe with strong gusty winds and large hail the main concern. There is a limited risk of tornadoes with these storms. Additional thunderstorms will be possible late Tonight across eastern Oklahoma and western Arkansas as a thunderstorm complex develops across western Oklahoma and western Kansas as moves into the area. Strong gusty winds and heavy rainfall will be the main concern with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms could still be ongoing across portions of eastern Oklahoma and western Arkansas Wednesday morning. Additional thunderstorms will develop Wednesday afternoon and continue into Wednesday night in the vicinity of a cold front across southeast Oklahoma and into northwest Arkansas. These storms will have the potential to be strong to severe with strong gusty winds, large hail and heavy rainfall possible. The next significant chance of showers and thunderstorms will come over the weekend and into early next week as a slow moving storm system affects the region. Some of these storms could be severe. Heavy rainfall will also be possible. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Arkansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.